Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Are The Side Effects Of Saquinavir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Saquinavir (Invirase)

What Is Saquinavir? Saquinavir, also called Invirase, is a drug used as part of antiretroviral therapy (ART). There used to be a version called Fortovase that is no longer made. Saquinavir is manufactured by Roche Laboratories. Saquinavir is a protease inhibitor. These drugs prevent the protease enzyme from working. HIV protease acts like a chemical scissor. It cuts the raw material for HIV into specific pieces needed to build a new virus....
Ask the Experts

Side Effects from DDI and Saquinavir at thirs chage in RX in 13 years

Aloha,After 7 years of T,s in the 600 and a less than 25 VL I needed to change. T keep it short, I will remain on Kaletra and Viread. Kaletra's res was low to only 2 mutations, and Viread is not Sens which is great. The whole NNRTI class is in...
Sharon Lee, M.D.

Response from Sharon Lee, M.D.

University of Kansas Medical Center
I am unsure what resistance mutations are actually present, which handicaps my answer. It is also not clear what other nucleosides you may have been on in the past. If your viral load increase was to 30,000 on treatment and you have been on Epivir,... Read more »

Ritonavir/Saquinavir Combination -v- Crixivan

I am currently taking AZT, Nevirapine (Viramune), 3TC and Crixivan. I have been following the debate about whether toincrease Crixivan dosage from 800mg to 1000mg because of the effects of Nevirapine, and have chosen to do this.However, I found the...
Cal Cohen, M.D., M.S.

Response from Cal Cohen, M.D., M.S.

Harvard Medical School
I think that ritonavir/saquinavir is at least as effective as indinavir (Crixivan). Changing from one protease inhibitor to another is not a problem provided you are doing it because of side effects and not because of resistance.Since your viral... Read more »

start with saquinavir?

My husband has a CD4=270 and viral load=5000.He was on AZT/Ddc for a year which achieved those numbers andsustained them.His Dr. felt it should be lower and tried AZT/DDi/nevaripine lastmonth and he had a bad reaction to thenevaripine after 2...
Cal Cohen, M.D., M.S.

Response from Cal Cohen, M.D., M.S.

Harvard Medical School
I don't use saquinavir as a sole protease inhibitor, myself, for reasons that I've discussed before: it achieves poor serum levels and is therefore less effective than other protease inhibitors, and it may promote partial (not complete)... Read more »

gastrointestinal problems with ratonavir &Saquinavir

Dr Gallant, Is there anything you know of, that can be taken or done for the gastrointestinal problems caused from ratonavirand saquinavir combo.? I am refering to the stomach cramps and extreme flatulance. I am taking 3 phaysyme tablets a dayand I...
Joel Gallant, M.D.

Response from Joel Gallant, M.D.

Johns Hopkins University, School of Medicine
My experience with ritonavir is that people either seem to get diarrhea or flatulence. (In other words, you either suffer yourself, or you let everyone else suffer for you.) For some of my patients with the latter problem, simethicone (which is... Read more »
Connect With Others

Med resistance on Norvir/Saquinivar..anyone else?

Posted by Anonymous, 1 Reply
I have been on Norvir/Saquinavir for 7 years. Starting to show resistance. Panicking a little, they worked for so long,
controlled side effects. Doctor wants to do labs more frequently for now but not switch, maybe add another drug.
Has anyone gone... Read more »

Fatigue

Posted by Anonymous
I am on Norvir/Saquinavir. HIV+ since 1990. I have noticed that sometimes I just plain feel like CRAP...a fatigue that resembles the flu. Sometimes lasts one day, sometimes a few. Don't know if HIV "related", or possibly side effects of the meds.... Read more »

What do you think?

Posted by Anonymous, 2 Replies
Researchers Find AIDS Drugs Cause T Cell Death in Healthy, HIV Negative
Patients!

In the June 2, 2002 issue of Journal of Virology, researchers report an
astounding... Read more »

Changing drug therapy

Posted by Anonymous, 1 Reply
I have been HIV+ for 12+ years and have never had a T4 count above 400 and have been as low as 128. I have never had any oportunistic infection or HIV related illness.
Current treatment includes Combivir & Crixivan. Current viral load 2043 and... Read more »